Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 8, 2019, 10:16 PM CST for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 10:16 PM CST (04:16 UTC)
- Expired
- Mar 9, 2019, 3:32 AM CST
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 70 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS74 KAMA 090416 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1016 PM CST Fri Mar 8 2019 TXZ001>003-006>008-011>013-016>018-317-091000- /O.NEW.KAMA.WI.Y.0006.190309T0416Z-190309T1000Z/ Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 1016 PM CST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 4 AM CST Saturday for the western and central Texas Panhandle. * Timing...until 4 am. * Winds...Southwest 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
6 follow-up statements
841 WWUS74 KAMA 090703 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 103 AM CST Sat Mar 9 2019 TXZ011-012-016-017-317-091000- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ /O.NEW.KAMA.HW.W.0003.190309T0703Z-190309T1000Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 103 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. The Wind Advisory is no longer in effect. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ001>003-006>008-013-018-091000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Carson-Armstrong- Including the cities of Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Panhandle, White Deer, and Claude 103 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
234 WWUS74 KAMA 090744 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED National Weather Service Amarillo TX 144 AM CST Sat Mar 9 2019 TXZ013-018-090845- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ /O.EXA.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Carson-Armstrong- Including the cities of Panhandle, White Deer, and Claude 144 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. The Wind Advisory is no longer in effect. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ011-012-016-017-317-090845- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 144 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ001>003-006>008-090845- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Including the cities of Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, and Borger 144 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
340 WWUS74 KAMA 090810 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 210 AM CST Sat Mar 9 2019 TXZ011-016-090915- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Oldham-Deaf Smith- Including the cities of Vega and Hereford 210 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished and high winds are no longer expected. Therefore, the High Wind Warning has been cancelled. $$ TXZ001-006-090915- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Hartley- Including the cities of Dalhart, Hartley, and Channing 210 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The strong winds have subsided and are nmo longer expected. Therefore, the Wind Advisory has been cancelled. $$ TXZ012-013-017-018-317-090915- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 210 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 40 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ002-003-007-008-090915- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Hansford-Moore-Hutchinson- Including the cities of Stratford, Spearman, Gruver, Dumas, and Borger 210 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
796 WWUS74 KAMA 090841 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 241 AM CST Sat Mar 9 2019 TXZ014-019-091000- /O.EXA.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Gray-Donley- Including the cities of Pampa and Clarendon 241 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ012-013-017-018-317-091000- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 241 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 40 mph with gusts up to 75 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ002-003-007-008-091000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Hansford-Moore-Hutchinson- Including the cities of Stratford, Spearman, Gruver, Dumas, and Borger 241 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
874 WWUS74 KAMA 090856 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 256 AM CST Sat Mar 9 2019 TXZ012-013-017-018-317-091000- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished below 30 to 40 mph and therefore the High Wind Warning has been cancelled. $$ TXZ002-007-091000- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Moore- Including the cities of Stratford and Dumas 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The winds have decreased below 25 to 35 mph and therefore the Wind Advisory has been cancelled. $$ TXZ015-020-091200- /O.EXB.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Wheeler-Collingsworth- Including the cities of Shamrock, Wheeler, and Wellington 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 6 AM CST early this morning. * Timing...until 6 am. * Winds...Southwest and west 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ014-019-091200- /O.EXT.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Gray-Donley- Including the cities of Pampa and Clarendon 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Timing...until 6 am. * Winds...Southwest and west 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ OKZ002-003-TXZ004-005-009-010-091200- /O.EXB.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Texas-Beaver-Ochiltree-Lipscomb-Roberts-Hemphill- Including the cities of Guymon, Beaver, Forgan, Perryton, Booker, Higgins, Follett, Miami, and Canadian 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 6 AM CST early this morning. * Timing...until 6 am. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ003-008-091200- /O.EXT.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Hansford-Hutchinson- Including the cities of Spearman, Gruver, and Borger 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Timing...until 6 am. * Winds...Southwest and west around 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
472 WWUS74 KAMA 090932 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 332 AM CST Sat Mar 9 2019 TXZ014-015-019-020-091045- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Gray-Wheeler-Donley-Collingsworth- Including the cities of Pampa, Shamrock, Wheeler, Clarendon, and Wellington 332 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished and high winds are no longer expected. Therefore, the High Wind Warning has been cancelled. $$ OKZ002-003-TXZ003>005-008>010-091045- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts- Hemphill- Including the cities of Guymon, Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, and Canadian 332 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The strong winds have subsided and are no longer expected. Therefore, the Wind Advisory has been cancelled. $$ Schneider
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 5:21 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 8, 5:21 PM CST, 4 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 521 PM CST Fri Mar 8 2019 .AVIATION... Southerly winds will become more southwest this evening and they will increase into the 20 to 25 knot range with higher gusts. The gusty winds will continue through at least mid day on Saturday and then they will decrease. Winds will remain from a west to southwest direction through Saturday at DHT and AMA, but will change to more of a northwest to north direction at GUY Saturday morning. Skies are expected to remain VFR. However, a shower will be possible at AMA overnight. Have added a tempo group there for this possibility along with some MVFR visibilities for a brief time. && .PREV DISCUSSION... /Issued 340 PM CST Fri Mar 8 2019/ DISCUSSION... Wave currently seen over the western Four Corners will be the main feature of our short term weather. Jet streak ahead of this wave has led to surface lee pressure falls to our northwest this afternoon. Subsequent breezy conditions are expected to develop this evening through tomorrow as the surface cyclone builds eastward into Kansas. Given the strong gradient, have gone on the higher end for winds. Have thus made lows tonight and highs tomorrow a bit warmer than consensus. Lucky for us, the wave should pass through early enough that winds will subside early enough on Saturday to avoid another day with critical fire weather concerns. As for precipitation chances, the wave has trended south slightly compared to the last few days of runs, allowing for a mention of showers and storms in our southeastern zones due to associated ThetaE advection seen at 700/850mb. The cirrus today has kept the lower levels from destabilizing to their full potential however, so will keep mentions at a slight chance and omit thunder from the forecast. As the previously mentioned wave heads northeast to the Great Lakes, a cold front will slide southward through the Panhandles Saturday night. Expect cool weather Sunday through Tuesday as a result. Large scale surface ridging will build across the Plains and Midwest as well, allowing low level flow across the Panhandles to turn southeasterly by Sunday evening, continuing through Tuesday night. Upper low translates over southern California by Monday afternoon. Combined with the extended period of moist southeasterly advection, various disturbances ejecting from this low should allow the Panhandles to receive showers and perhaps a few thunderstorms. Expect overall coverage to increase Tuesday night as the main wave begins to move through. Latest trends show that the western Panhandles may miss out on this later period but with some GEFS members still showing precip farther west, will keep mentions across the CWA for now. Temperatures should remain warm enough for the entire Monday to Tuesday night event to be rain. Main concern with this event remains localized heavy rainfall as NAEFS and ECE PWATs remain in the 97th percentile or greater for the event. However, this is the PWAT climatology for March, so the actual mean PWAT values are generally under 1.25 inches. Flood risk will not be zero, but given the mean PWAT values and dry antecedent soil moisture, am not highly concerned at this point. As for any organized convection, while wind shear will be plentiful, would really need things to clear out and destabilize Tuesday. At this time, it does not appear this will occur. For Wednesday and Thursday, some indications of lift associated with the lingering upper trough. Have kept a small chance of snow across the far western Oklahoma Panhandle accordingly. Ferguson AVIATION... For the 18Z TAFs, extensive cloud cover will likely hold surface winds down until later this afternoon, durg which south to southwest winds will increase and become gusty as the pressure gradient tightens in response to an approaching Pacific cold front and associated upper level storm system. Both the cold front and upper level storm system are forecast to move across the area later tonight with gusty west to west northwest winds behind these features. There is a low probability of light rain showers early this evening at the TAF sites. However, did not mention this weather element due to low confidence. 02 FIRE WEATHER... Widespread cirrus today has inhibited mixing, so winds have been lower than forecast and dew points have remained higher than forecast. 21z surface observations show all observations save for HRX being southerly or southeasterly, so do not expect widespread drying before sunset. Have thus cancelled the Red Flag Warning early, although elevated to near critical conditions may occur late this afternoon across the far western Panhandles. Elevated to near critical conditions are expected Saturday. Westerly and northwesterly winds of 15 to 30 mph with gusts up to 40 mph, minimum RH values 10 to 20 percent, and RFTI values of 1 to 3 are expected. Winds will be on the decrease starting by mid afternoon, so the greatest fire risks will be during the late morning and early afternoon. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/21
Hazardous weather outlook, Mar 8, 8:18 PM CST, 1 hour 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 818 PM CST Fri Mar 8 2019 OKZ001>003-TXZ001>020-317-091430- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 818 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to near critical fire weather conditions will be possible Saturday across parts of the entire Panhandles, with the greater risk across the southwest and south-central Texas Panhandle and the eastern Oklahoma Panhandle. Thunderstorms will be possible across the Panhandles Monday through Tuesday night. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to near critical fire weather conditions Saturday.
In the hours before
Special weather statement, Mar 8, 8:47 PM CST, 1 hour 29 minutes before
Special Weather Statement National Weather Service Amarillo TX 847 PM CST FRI MAR 8 2019 TXZ011>013-016>018-317-090345- Potter TX-Palo Duro Canyon TX-Randall TX-Carson TX-Deaf Smith TX- Oldham TX-Armstrong TX- 847 PM CST FRI MAR 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...ARMSTRONG...CARSON... OLDHAM...DEAF SMITH AND POTTER COUNTIES UNTIL 945 PM CST... Winds have been gusting to near 50 mph in association with a few showers in the southwest and south central Texas Panhandle. The showers were producing very little rainfall. Blowing dust may cause localized areas of reduced visibilities. Locations impacted include... Amarillo, Hereford, Canyon, Panhandle, Claude, Vega, Fritch, White Deer, Lake Tanglewood, Groom, Skellytown, Adrian, Glenrio, Buffalo Lake, Bushland, Wayside, Boys Ranch, Umbarger, Wildorado and Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. Do not drive into areas where blowing dust restricts visibility. && LAT...LON 3562 10304 3562 10109 3475 10109 3475 10304 TIME...MOT...LOC 0243Z 240DEG 49KT 3532 10195 LG
Local storm report, Mar 8, 9:25 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HIGH SUST WINDS 6 ENE AMARILLO 35.22N 101.72W
03/08/2019 M40 MPH POTTER TX ASOS
&&
EVENT NUMBER AMA1900147
15The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:47 PM CST | Special Weather Statement | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 58 min |
| Mar 9, 1:03 AM CST | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 2 hr |
Nearby
Wind Advisories in Texas, 2019Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.